MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SZAS40240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent delivery wire became stuck inside the deployed stent (subject device) along with the guidewire and microcatheter.The physician removed all three devices and completed the procedure successfully without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The stent delivery wire(sdw) was returned within the microcatheter used during the procedure.Visual and microscopic inspection of the device found that there was no stent or introducer sheath returned.No other anomalies were noted.During functional test, sdw was unable to be advanced to the distal end of the microcatheter.The sdw was removed from the microcatheter; and procedural fluid was noted on the sdw.The microcatheter was flushed and procedural fluid exited the catheter.The sdw was noted to be bent at 15cm from the distal tip as well.Information available indicated that the device was confirmed to be in good condition prior to use, device was prepared as per the dfu and the procedural fluid noted within the microcatheter indicated that insufficient flush contributed to the event, but cannot be definitively determined.The returned microcatheter used with stent was found to be flattened at the distal end, which is likely to have caused the as reported and observed damages noted to the sdw.

Brand Name
NEUROFORM ATLAS STENT SYSTEM 4.0 X 24MM WITHOUT TIP
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7748437
Report Number3008881809-2018-00331
Device Sequence Number1258334
Product Code NJE
UDI-Device Identifier07613252656203
UDI-Public07613252656203
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H020002/S046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Catalogue NumberM003SZAS40240
Device Lot Number20397577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER(STRYKER); SYNCHRO GUIDEWIRE(STRYKER)